Multiple Endocrine Toxicities in a Patient Treated with Checkpoint Inhibitors

Author(s) :

Teodora-Elena Hanea 1, Dragoș Goadă 2, Claudia Cristina Burz1,2

1 Iuliu Hațieganu University of Medicine and Pharmacy

2 Department of Oncology, Institute of Oncology “Prof dr. Ion Chiricuta” Cluj-Napoca

Corresponding author: Teodora-Elena Hanea, Email: hanea_teodora@yahoo.com


Published: Volume IV, Issue 1, 1 May 2024, -

×

Cite

May 1, 2024 0 Comments

Abstract

Metastatic cutaneous melanomas are treated as a first-line therapy with checkpoint inhibitors, anti-PD-1 antibody, Nivolumab and anti-CTLA-4 antibody, Ipilimumab. Immune-related adverse reactions to immunotherapy include, as the most frequent toxicities, dermatological, gastrointestinal and endocrine toxicity. We present the case of a 51-year-old female, with a medical history of Basedow`s disease and multinodular goitre, who was diagnosed with metastatic cutaneous melanoma in 2019. She underwent surgery of the metastatic lesions, but of an axillary adenopathy which was considered inoperable. She was initially treated with Nivolumab 1mg/kg in combination with Ipilimumab 3mg/kg. Under the double immune checkpoint inhibitors therapy, she developed hepatitis and primary hypothyroidism. Therefore Ipilumamb was discontinued, the patient receiving Nivolumab as monotherapy. Under Nivolumab, the patient developed type 1 diabetes mellitus and primary adrenal insufficiency as further adverse reactions. Despite experiencing multiple endocrinopathies, the patient was allowed to continue the immunotherapy, having a complete response.

Subscribe
Notify of
0 Comments
Inline Feedbacks
View all comments